Alert archive / Virginia / River Flood Warnings in 2011

River Flood Warning 23, NWS Blacksburg, VA

April 16, 2011Buckingham County, Fluvanna County, Virginia

NWS Blacksburg, VA issued this river flood warning at Apr 16, 2011, 10:34 PM EDT for Buckingham County, Fluvanna County, Virginia. It took effect at Apr 17, 2011, 5:15 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 10:34 PM EDT (02:34 UTC)
In effect from
Apr 17, 2011, 5:15 AM EDT
Expired
Apr 18, 2011, 9:21 PM EDT
In force
40 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

Counties Buckingham County, VA, Fluvanna County, VA

The radar

The Norfolk radar (KAKQ), 147 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (VA) at Bremo Bluff (BREV2).

Action stage
16 ft
Minor stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WGUS41 KRNK 170234
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
1034 PM EDT SAT APR 16 2011

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY
  JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL 
  AND CITY OF LYNCHBURG COUNTIES
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES


FOR THE UPPER JAMES...INCLUDING BUCHANAN...MINOR FLOODING IS 
FORECAST.FOR THE MIDDLE JAMES...INCLUDING HOLCOMB ROCK...BREMO 
BLUFF...MINOR FLOODING IS FORECAST.

HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES BASIN WILL RESULT IN MINOR FLOODING AT BUCHANAN...HOLCOMB ROCK
AND BREMO BLUFF.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS. THE NEXT SCHEDULE STATEMENT FOR THE JAMES 
RIVER WILL BE ISSUED BY NOON ON SUNDAY.

 
$$

&&

VAC023-171434-
/O.NEW.KRNK.FL.W.0021.110417T0900Z-110418T0500Z/
/BNNV2.1.ER.110417T0900Z.110417T1200Z.110417T1700Z.NO/
1034 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER AT BUCHANAN.
* FROM LATE TONIGHT UNTIL LATE SUNDAY NIGHT.
* AT 09PM SATURDAY THE STAGE WAS...14.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO
  RISE TO NEAR 18.0 FEET BY LATE SUNDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON.
* AT 17.0 FEET...RIGHT BANK ABOVE GAGE AND FLATS ABOVE TOWN ON LEFT 
  BANK ARE INUNDATED.  MOSTLY AGRICULTURAL LANDS AFFECTED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.9 FEET ON APR 16 
  2007.

$$

VAC009-019-031-680-171434-
/O.NEW.KRNK.FL.W.0022.110417T0900Z-110418T0436Z/
/HRKV2.1.ER.110417T0900Z.110417T1200Z.110417T1636Z.NO/
1034 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER AT HOLCOMB ROCK.
* FROM LATE TONIGHT UNTIL LATE SUNDAY NIGHT.
* AT 09PM SATURDAY THE STAGE WAS...17.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO
  RISE TO NEAR 23.0 FEET BY LATE SUNDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON.
* AT 23.0 FEET...POWER EQUIPMENT YARD AND ACCESS FLOODED AT HOLCOMB 
  ROCK DAM.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8 FEET ON JAN 26 
  2010.

$$

VAC029-065-171434-
/O.NEW.KRNK.FL.W.0023.110417T0915Z-000000T0000Z/
/BREV2.1.ER.110417T0915Z.110418T0600Z.000000T0000Z.NO/
1034 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER NEAR BREMO BLUFF.
* FROM LATE TONIGHT UNTIL EARLY MONDAY MORNING.
* AT 12AM SATURDAY THE STAGE WAS...13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO
  RISE TO NEAR 22.9 FEET BY EARLY MONDAY MORNING. THE RIVER SHOULD FALL 
  BELOW FLOOD MONDAY NIGHT.

$$
8 follow-up statements
774 
WGUS81 KRNK 171355
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
955 AM EDT SUN APR 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY
  JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL
  AND CITY OF LYNCHBURG COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 
HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES RIVER BASIN AND WILL RESULT IN MINOR FLOODING AT BREMO BLUFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 10:00 PM. 

&&

VAC009-019-031-680-171425-
/O.CAN.KRNK.FL.W.0022.000000T0000Z-110418T0436Z/
/HRKV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM EDT SUN APR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT HOLCOMB ROCK.
* AT 08AM SUNDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER WILL CREST AT 21.0 FEET THIS AFTERNOON.

$$

VAC029-065-172155-
/O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/
/BREV2.1.ER.110417T1852Z.110418T0400Z.000000T0000Z.NO/
955 AM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE
* AT 5AM SUNDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 22.5 FEET AFTER MIDNIGHT TONIGHT. 

$$

VAC023-171425-
/O.CAN.KRNK.FL.W.0021.000000T0000Z-110418T0500Z/
/BNNV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM EDT SUN APR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT BUCHANAN.
* AT 8AM SUNDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CREST AT 16.0 FEET THIS AFTERNOON. 

$$
845 
WGUS81 KRNK 171907
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
307 PM EDT SUN APR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES RIVER BASIN AND WILL RESULT IN MINOR FLOODING AT BREMO BLUFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 10 PM.
&&

VAC029-065-180307-
/O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/
/BREV2.1.ER.110417T1405Z.110418T0400Z.000000T0000Z.NO/
307 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL FURTHER NOTICE. 
* AT 02PM SUNDAY THE STAGE WAS 20.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO A CREST NEAR 22.6 FEET BY MIDNIGHT 
  TONIGHT.  

$$
953 
WGUS41 KRNK 180001
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
801 PM EDT SUN APR 17 2011

...FORECAST FLOODING CHANGED FROM MINOR TO
MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN VIRGINIA...
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES

FOR THE MIDDLE JAMES...INCLUDING BREMO BLUFF...MINOR FLOODING IS 
OCCURRING WITH MODERATE FLOODING FORECAST.

HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES RIVER BASIN. RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN
THE JAMES RIVER.  THE RIVER IS EXPECTED TO CREST AT BREMO BLUFF
DURING THE OVERNIGHT...AROUND 2:00 AM MONDAY.  THIS CREST
WILL LIKELY RESULT IN MODERATE FLOODING AT BREMO BLUFF...THE 
RIVER FORECAST TO CREST BETWEEN 23 AND 23.5 FEET. FLOOD STAGE 
AT BREMO BLUFF IS 19.0 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 
$$

&&

VAC029-065-181201-
/O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/
/BREV2.2.ER.110417T1405Z.110418T0600Z.000000T0000Z.NO/
801 PM EDT SUN APR 17 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE 
FLOOD WARNING CONTINUES FOR 
  THE JAMES RIVER NEAR BREMO BLUFF
* UNTIL FURTHER NOTICE
* AT 07PM SUNDAY THE STAGE WAS...22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.3 FEET BY 
  AFTER MIDNIGHT TONIGHT....THEN BEGIN FALLING DURING THE DAY 
  MONDAY.

$$
812 
WGUS81 KRNK 180748
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
348 AM EDT MON APR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 

MODERATE FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES RIVER BASIN...ALONG WITH RUNOFF FROM THIS RAIN CONTINUES TO 
MOVE DOWN THE JAMES RIVER.  THE RIVER IS EXPECTED TO CREST AT BREMO 
BLUFF AROUND DAYBREAK JUST UNDER 24 FEET.  FLOOD STAGE AT BREMO
BLUFF IS 19.0 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.


 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED *** FILL ME IN *** 

&&

VAC029-065-181548-
/O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/
/BREV2.2.ER.110417T1405Z.110418T0900Z.000000T0000Z.NO/
348 AM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL FURTHER NOTICE. 
* AT 02AM MONDAY THE STAGE WAS 23.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.7 FEET BY DAWN.
  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.


$$
020 
WGUS81 KRNK 181059
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
659 AM EDT MON APR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 

MODERATE FLOODING IS OCCURING...FORECAST TO FALL BELOW FLOOD STAGE...

HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES RIVER BASIN...ALONG WITH RUNOFF FROM THIS RAIN CONTINUES TO 
MOVE DOWN THE JAMES RIVER.  THE RIVER IS EXPECTED TO CREST AT BREMO 
BLUFF LATE THIS MORNING JUST UNDER 24 FEET.  FLOOD STAGE AT BREMO
BLUFF IS 19.0 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.


 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON TODAY.

&&

VAC029-065-181859-
/O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/
/BREV2.2.ER.110417T1405Z.110418T1000Z.000000T0000Z.NO/
659 AM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL FURTHER NOTICE. 
* AT 06AM MONDAY THE STAGE WAS 23.5 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CREST JUST UNDER 24 
FEET...THEN FALL LATE THIS MORNING.
* FLOOD STAGE IS 19.0 FEET.


$$
859 
WGUS81 KRNK 181442
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1042 AM EDT MON APR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 

MINOR FLOODING IS OCCURING...FORECAST TO FALL BELOW FLOOD STAGE.

HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES RIVER BASIN. RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN THE JAMES RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUDN 8PM.

&&

VAC029-065-182242-
/O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/
/BREV2.2.ER.110417T1405Z.110418T1000Z.000000T0000Z.NO/
1042 AM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL TUESDAY MORNING. 
* AT 10AM MONDAY THE STAGE WAS 22.0 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.

$$
045 
WGUS81 KRNK 181938
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
338 PM EDT MON APR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 

MINOR FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD STAGE...

HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE 
JAMES RIVER BASIN. RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN 
THE JAMES RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10PM. 

&&

VAC029-065-190338-
/O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/
/BREV2.2.ER.110417T1405Z.110418T1000Z.000000T0000Z.NO/
338 PM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL LATE TONIGHT. 
* AT 2PM MONDAY THE STAGE WAS 20.7 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.


$$
913 
WGUS81 KRNK 190121
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
921 PM EDT MON APR 18 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES.

THE JAMES RIVER AT BREMO BLUFF HAS FALLEN TO 17.7 FEET AT 
9:15 PM...WHICH IS BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

&&

VAC029-065-190151-
/O.CAN.KRNK.FL.W.0023.000000T0000Z-110419T0121Z/
/BREV2.2.ER.110417T1405Z.110418T1000Z.110418T2228Z.NO/
921 PM EDT MON APR 18 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER NEAR BREMO BLUFF. 
* AT 0915PM MONDAY THE STAGE WAS 17.7 FEET.
* FLOOD STAGE IS 19.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 16, 9:09 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 16, 9:09 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 PM EDT SAT APR 16 2011

.SYNOPSIS...
A STRONG PRESSURE GRADIENT ACROSS OUR REGION WILL RESULT IN GUSTY
WINDS THROUGH SUNDAY AFTERNOON. HIGH PRESSURE RETURNS SUNDAY AND
MONDAY AND THEN MOVES OFFSHORE ON TUESDAY. A COLD FRONT WILL MOVE
THROUGH THE REGION ON WEDNESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AN UPPER TROUGH AXIS AND ASSOCIATED SHOWERS WILL TRAVEL EAST
TONIGHT INTO SUNDAY. THIS EVENING 8 PM RNK SOUNDING SHOWED A
POCKET OF MOISTURE AROUND 670 MB WITH WESTERLY FLOW. A STRONG
PRESSURE GRADIENT BETWEEN THE DEPARTING UPPER LOW CENTER PASSING
TO THE NORTH...AND HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST WILL
RESULT IN GUSTY WEST WINDS ALONG AND WEST OF THE BLUE
RIDGE...ESPECIALLY ALONG THE HIGHER ELEVATIONS. WILL CONTINUE WIND
ADVISORY INTO SUNDAY...AND UPDATE NPW.

WRFARW-RNK...18Z GFS AND NAM SHOWED THAT THE BEST CHANCE OF SHOWERS
LINGERS IN THE WESTERN UPSLOPE MOUNTAINS TONIGHT UNTIL 8 AM SUNDAY.
A FEW SNOWFLAKES MAY FALL IN THE THE HIGHEST ELEVATION IF ENOUGH
COLD AIR ALOFT REACHES THE AREA BEFORE THE SHOWERS RAPIDLY DIMINISH
SUNDAY MORNING. GUSTY WINDS CONTINUE AROUND THE LARGE STRONG
CIRCULATION OVERNIGHT INTO SUNDAY.

HIGH PRESSURE WILL MOVE EASTWARD FROM THE CENTRAL PLAINS
TONIGHT...AND SLIDES INTO THE SOUTHEAST BY SUNDAY AFTERNOON.
SUNDAY AFTERNOON SUNSHINE WILL WARM TEMPERATURES INTO THE LOWER 60S
IN SE WEST VIRGINIA TO NEAR 70 IN THE NORTH CAROLINA PIEDMONT.

.PREVIOUS DISCUSSION...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE FORECAST
REGION THIS AFTERNOON...WITH ONLY SPOTTY SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING IN THE WAKE OF THE COLD FRONT. A STRONG
PRESSURE GRADIENT WILL REMAIN BETWEEN THE DEPARTING UPPER LEVEL
LOW PRESSURE SYSTEM PASSING TO THE NORTH...AND HIGH PRESSURE
BUILDING IN FROM THE SOUTHWEST. THIS WILL RESULT IN GUSTY WINDS
ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY ALONG THE HIGHER
RIDGELINES. THE COMBINATION OF STRONG WIND GUSTS AND VERY WET
GROUNDS FROM RECENT RAINFALL WILL INCREASE THE RISK OF HAZARDS
SUCH AS FALLING TREES.

HIGH PRESSURE WILL MOVE EASTWARD FROM THE CENTRAL PLAINS TONIGHT...
AND SLIDES INTO THE SOUTHEAST UNITED STATES BY SUNDAY AFTERNOON.
AS THE HIGH PUSHES EAST OF THE SOUTHERN APPALACHIANS...OUR WINDS
WILL BECOME INCREASINGLY SOUTHWESTERLY...WHICH WILL ALLOW WARMER
AIR FROM THE GULF COAST REGION TO MAKE ITS WAY BACK INTO THE
FORECAST AREA. CLEARING SKIES DURING THE AFTERNOON WILL ALLOW
TEMPERATURES TO REBOUND NICELY...WITH HIGHS RANGING FROM THE LOWER
60S IN SOUTHEAST WEST VIRGINIA...TO NEAR 70 IN THE NORTH CAROLINA
PIEDMONT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL BE CENTERED OVER THE SOUTHEASTERN CONUS WITH A
STATIONARY FRONT ALONG THE MASON-DIXON MONDAY AND TUESDAY.
WINDS WILL BE COMING FROM THE SOUTHWEST WITH STRONG WARM AIR
ADVECTION RESULTING IN BREEZY MILD CONDITIONS. CAN'T RULE OUT A
STRAY SHOWER OR THUNDERSTORM ALONG AND NORTH OF I-64...CLOSER TO THE
FRONT WHICH WILL BE STALLED OUT ALONG THE MASON-DIXON.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LOW PRESSURE WILL BE MOVING EAST THROUGH THE OHIO VALLEY AND GREAT
LAKES ON WEDNESDAY WITH A COLD FRONT EXTENDING SOUTHWEST INTO THE
MID MISSISSIPPI VALLEY.  THIS FRONT IS EXPECTED TO MOVE RAPIDLY EAST
AND ACROSS THE MID ATLANTIC REGION LATE WEDNESDAY OR WEDNESDAY NIGHT
AS THE LOW MOVES RAPIDLY NORTHEAST INTO NEW ENGLAND. A LINE OF
SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THIS FRONTAL
PASSAGE...AND IT LOOKS AS THOUGH TIMING WILL SUPPORT SEVERE
STORMS...THE FRONT PASSING THROUGH NEAR OR JUST AFTER PEAK HEATING.

THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT WILL
GO BEFORE STALLING THURSDAY...THUS WILL MAINTAIN SHRA/TSRA THREAT
THURSDAY...BUT MAINLY ACROSS THE SOUTHERN TIER. THE FRONT IS
EXPECTED TO RETURN AS A WARM FRONT FRIDAY WITH THE APPROACH OF
ANOTHER AREA OF LOW PRESSURE CENTRAL CONUS.  THIS WILL SET US UP FOR
ANOTHER ROUND OF POTENTIAL SEVERE THUNDERSTORMS BY SATURDAY.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
STRONG COLD FRONT WILL MOVE EAST INTO THE ATLANTIC OCEAN TONIGHT.
GUSTY WEST WINDS WILL HINDER AVIATION OPERATIONS TONIGHT INTO
SUNDAY. AT ROA CROSSWINDS AROUND 25 KNOT ARE POSSIBLE ON RUNWAY
15/33. CROSSWIND GUSTS ON RUNWAY 17/35 AT LYH AROUND 15 KNOTS ARE
POSSIBLE THIS EVENING.

VFR CONDITIONS RETURN BEHIND THE COLD FRONT WITH A DOWNSLOPE WEST
WIND. WESTERN SLOPES OF THE MTNS WILL SEE LOWERING CIGS AND VSBYS
HEADING INTO THE OVERNIGHT WITH A MOIST UPSLOPE FLOW. HIGHER
ELEVATIONS ALONG THE BLUE RIDGE WILL SEE WIND GUSTS UP TO 45 MPH
TONIGHT FROM THE WEST WINDS BEHIND THE FRONT.

VFR RETURNS TO ALL AREAS SUNDAY AND CONTINUES INTO TUESDAY WITH
HIGH PRESSURE ACROSS THE REGION BEHIND THE FRONT. ANOTHER FRONTAL
BOUNDARY MAY IMPACT THE AREA LATE TUESDAY BRINGING POTENTIAL MVFR
CONDITIONS TO THE MOUNTAINS BY LATE IN THE DAY.

&&

.HYDROLOGY...
RIVERS AND LARGE STREAMS WILL NEED TO BE MONITORED FOR RISES
THROUGH MONDAY. THERE IS A POTENTIAL FOR MINOR TO MODERATE
FLOODING ALONG PARTS OF THE JAMES...GREENBRIER AND DAN RIVERS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 4 PM EDT SUNDAY FOR VAZ007-009>020-022>024-
     032>035-043.
NC...WIND ADVISORY UNTIL 4 PM EDT SUNDAY FOR NCZ001>004-018>020.
WV...WIND ADVISORY UNTIL 4 PM EDT SUNDAY FOR WVZ042>045.

&&

SYNOPSIS...KK/NF
NEAR TERM...KK/NF
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/NF
HYDROLOGY...
Hazardous weather outlook, Apr 16, 9:48 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT SAT APR 16 2011

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
180200-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
948 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION...THERE IS A CHANCE FOR ANOTHER ROUND OF SEVERE
WEATHER WEDNESDAY AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH
OUR REGION. THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS OUR
FORECAST REGION WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-180200-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
948 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR ANOTHER ROUND OF SEVERE WEATHER WEDNESDAY
AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH OUR REGION.
THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE ACROSS OUR FORECAST REGION WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

07

In the hours before

Local storm report, Apr 16, 8:55 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     NON-TSTM WND DMG 5 WNW BENT CREEK        37.57N 78.92W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            2 TREES DOWN

1006 AM     NON-TSTM WND DMG VINTON                  37.28N 79.90W
04/16/2011                   ROANOKE            VA   TRAINED SPOTTER

            4 INCH DIAMETER LIMB BLOWN DOWN

1006 AM     NON-TSTM WND DMG 3 W MONETA              37.18N 79.68W
04/16/2011                   BEDFORD            VA   TRAINED SPOTTER

            4 FOOT DIAMETER TREE DOWN.

1026 AM     FLASH FLOOD      3 N AMHERST             37.63N 79.04W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            CREEK WASHED OVER MAPLE RUN ROAD

1123 AM     NON-TSTM WND DMG 3 ENE LYNCHBURG CITY    37.43N 79.10W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            TELEPHONE POLE ACROSS OLD WRIGHT SHOP ROAD

0138 PM     FLASH FLOOD      2 NE NAOLA              37.56N 79.25W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            WATER ON BUFFALO SPRINGS TURNPIKE

0242 PM     FLASH FLOOD      3 SE FORKS OF BUFFALO   37.66N 79.14W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            FRANKLIN CREEK FLOODED LEXINGTON TURNPIKE

0245 PM     NON-TSTM WND DMG 4 NNW RIVERVILLE        37.57N 78.94W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            TREE DOWN NEAR RICHMOND HIGHWAY AND BATON LANE

0253 PM     TSTM WND DMG     3 S AMHERST             37.54N 79.04W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            TREE BLOCKING ROAD

0305 PM     TSTM WND DMG     6 ENE AMHERST           37.61N 78.95W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            TREE DOWN

0305 PM     TSTM WND DMG     3 SSE SAXE              36.89N 78.64W
04/16/2011                   CHARLOTTE          VA   COUNTY OFFICIAL

            TREE DOWN

0320 PM     TSTM WND DMG     2 NNE CHARLOTTE COURT H 37.07N 78.63W
04/16/2011                   CHARLOTTE          VA   COUNTY OFFICIAL

            TREE DOWN

0320 PM     FLASH FLOOD      4 NW CLIFFORD           37.69N 79.09W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            CREEK WASHED OUT DRIVEWAY

0354 PM     FLASH FLOOD      3 NNW CLIFFORD          37.69N 79.06W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            MAPLE RUN CREEK FLOODED FLAT WOODS ROAD

0410 PM     FLASH FLOOD      5 NNW CLIFFORD          37.72N 79.07W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            WOODSON ROAD FLOODED

0416 PM     FLASH FLOOD      4 W CLIFFORD            37.66N 79.11W
04/16/2011                   AMHERST            VA   COUNTY OFFICIAL

            STONEHOUSE CREEK FLOODED FANCY HILL ROAD

0633 PM     NON-TSTM WND DMG 1 ESE KEYSVILLE         37.04N 78.47W
04/16/2011                   CHARLOTTE          VA   COUNTY OFFICIAL

            TREE DOWN

&&

AMS
Local storm report, Apr 16, 8:57 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      HOT SPRINGS             38.00N 79.83W
04/16/2011                   BATH               VA   COUNTY OFFICIAL

            FLOODING OF LOW LYING AREAS INCLUDING PUBLIC AND PRIVATE
            ROADS...AS WELL AS BUSINESSES AND SOME HOMES. SOME
            PROPERTY DAMAGE.

&&

CHENARD
Local storm report, Apr 16, 9:11 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      3 NNW CANA              36.62N 80.69W
04/16/2011                   CARROLL            VA   COUNTY OFFICIAL

            FLOODING ON COAL CREEK ROAD

1215 PM     FLASH FLOOD      4 NNE GLADESBORO        36.76N 80.62W
04/16/2011                   CARROLL            VA   COUNTY OFFICIAL

            BIG REED ISLAND CREEK FLOODED CREEKSIDE ROAD

1215 PM     FLASH FLOOD      6 NNW CANA              36.66N 80.69W
04/16/2011                   CARROLL            VA   COUNTY OFFICIAL

            MUD SLIDE ON HWY 52 NEAR FANCY GAP

&&

AMS
Local storm report, Apr 16, 9:27 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 SW TOGA               37.46N 78.68W
04/16/2011                   BUCKINGHAM         VA   COUNTY OFFICIAL

            TREE DOWN ON ROUTE 24 NEAR THE COUNTY LINE

&&

CHENARD
Local storm report, Apr 16, 9:33 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      3 SE FRIES              36.69N 80.92W
04/16/2011                   CARROLL            VA   TRAINED SPOTTER

            CHESTNUT CREEK WAS FLOODING CREEKVIEW DRIVE.

&&

CHENARD
Local storm report, Apr 16, 10:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG WYTHEVILLE              36.95N 81.08W
04/16/2011                   WYTHE              VA   BROADCAST MEDIA

            *** 1 FATAL *** A WOMEN WAS KILLED WHEN AN OAK TREE FELL
            ON HER MOBILE HOME.

&&

CHENARD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:34 PM EDTRiver Flood WarningRNKBotetourt11 hr
Apr 16, 10:34 PM EDTRiver Flood WarningRNKAmherst, Bedford, Campbell, City of Lynchburg11 hr
Apr 17, 12:56 AM EDTAreal Flood WarningRNKBotetourt6 hr
Apr 17, 12:57 AM EDTAreal Flood WarningRNKRockbridge6 hr
Apr 17, 6:44 AM EDTAreal Flood WarningRNKBotetourt12 hr

Nearby

River Flood Warnings in Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.